There are toxic herbal medicine that can damage the eye: Dr Ali
January 24, 2019 4:47 pm
There’s been cases where Fijians have turned to herbal medicine to treat their eye(s) when it becomes infected.
CWM Head of Ophthalmology, Dr Shereen Ali says there are toxic herbal medicine that can cause the eye to tear.
Dr. Ali says it’s important that Fijians seek quick medical attention if their eye conditions worsen.
“I have incidents where patients use herbal medication and that has led to the scaring of the eye lids, corneal scars, scaring of the conjunctiva- which is the lining of the eye lids and the white part of the eye. Resulting into severe dry eye syndrome and corneal scars contributes to visual impairment. It can be mild, can be moderate or severe which can result into blindness.”
The advice comes as the Health Ministry recently recorded an increase in cases of viral conjunctivitis or cika from its health centres in some parts of the country.
The Ministry is also urging Fijians to practice good simple hygiene and those with cika to not attend school and work for a few days.